PuSH - Publication Server of Helmholtz Zentrum München

Müller, J. ; Jiang, H.*

Graphical limit sets for general cellular automata.

Theor. Comput. Sci. 580, 14-27 (2015)
DOI Order publishers version
Open Access Green as soon as Postprint is submitted to ZB.
The existing theory of graphical limit sets for cellular automata relies on algebraic structures and applies only to certain classes of cellular automata that possess this structure. We extend this theory to general cellular automata using topological methods. The starting point is the observation that the rescaled space-time diagrams, intersected with an appropriately chosen compact set, form sequences in a compact, metric space. They necessarily possess converging subsequences. In the present paper we define graphical limit sets as the collection of the accumulation points. The main result is that for a large class of cellular automata the graphical limit set defined in this way carries a group structure, which is either the trivial group consisting of one element only, or is homeomorphic to S1S1. The well known self-similar, graphical limit sets are representatives of the second class.
Additional Metrics?
Edit extra informations Login
Publication type Article: Journal article
Document type Scientific Article
Keywords Cellular automata; Graphical limit sets; Attractors
ISSN (print) / ISBN 0304-3975
e-ISSN 1879-2294
Quellenangaben Volume: 580, Issue: , Pages: 14-27 Article Number: , Supplement: ,
Publisher Elsevier
Publishing Place Amsterdam
Reviewing status Peer reviewed